Alert archive / Kansas / Tornado Warnings in 2025
Tornado Warning 32, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at Aug 3, 2025, 4:43 PM CDT for Gove County, Kansas. It was in force for 12 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2025, 4:43 PM CDT (21:43 UTC)
- Expired
- Aug 3, 2025, 4:55 PM CDT
- In force
- 12 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.75 in
County Gove County, KS
The radar
The Goodland radar (KGLD), 99 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 4:51 PM CDT | TSTM WND GST 59 | 6 Wnw Gove, KS | Site My_Weather_Station (AWN) measured 59 mph wind gust. |
| Aug 3, 4:51 PM CDT | TSTM WND GST 59 | 6 Wnw Gove, KS | Site My_Weather_Station (AWN) measured 59 mph wind gust. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1375 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
136
WFUS53 KGLD 032143
TORGLD
KSC063-032215-
/O.NEW.KGLD.TO.W.0032.250803T2143Z-250803T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Goodland KS
443 PM CDT Sun Aug 3 2025
The National Weather Service in Goodland has issued a
* Tornado Warning for...
Northwestern Gove County in west central Kansas...
* Until 515 PM CDT.
* At 443 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles south of Grinnell, moving southwest at 20 mph.
HAZARD...Tornado and baseball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northwestern Gove County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3908 10066 3904 10053 3886 10064 3892 10080
TIME...MOT...LOC 2143Z 031DEG 17KT 3902 10064
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.75 IN
$$
Laws1 follow-up statement
163 WWUS53 KGLD 032155 SVSGLD Severe Weather Statement National Weather Service Goodland KS 455 PM CDT Sun Aug 3 2025 KSC063-032205- /O.CAN.KGLD.TO.W.0032.000000T0000Z-250803T2215Z/ Gove KS- 455 PM CDT Sun Aug 3 2025 ...THE TORNADO WARNING FOR NORTHWESTERN GOVE COUNTY IS CANCELLED... The tornado threat has diminished and the Tornado Warning has been cancelled. However, very large hail and damaging winds remain likely and a Severe Thunderstorm Warning remains in effect for the area. && LAT...LON 3908 10066 3904 10053 3886 10064 3892 10080 TIME...MOT...LOC 2152Z 031DEG 17KT 3897 10068 $$ Laws
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Aug 3, 1:23 PM CDT, 3 hours 20 minutes earlier. Its key messages:
- Isolated to widely scattered severe storms are forecast to develop along and south of Highway 36 this afternoon. Large to very large hail and damaging winds will be the main hazards.
- Isolated strong to severe storms still remain possible Monday and Tuesday with hail the main threat at this time.
- Gradual warm up through the week with generally drier conditions.
Area forecast discussion, Aug 3, 1:23 PM CDT, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service Goodland KS 1223 PM MDT Sun Aug 3 2025 .KEY MESSAGES... - Isolated to widely scattered severe storms are forecast to develop along and south of Highway 36 this afternoon. Large to very large hail and damaging winds will be the main hazards. - Isolated strong to severe storms still remain possible Monday and Tuesday with hail the main threat at this time. - Gradual warm up through the week with generally drier conditions. && .SHORT TERM /THROUGH MONDAY NIGHT/... Issued at 1222 PM MDT Sun Aug 3 2025 This afternoon and evening, a broad area of low pressure is forecast to remain situated across the area in roughly a southwest to northeast orientation. With this, the winds should remain from the north for Eastern Colorado and areas near the Tri-State border while winds across the rest of the area are east and south. With this, a surface convergence boundary should set up around I-70 and help develop some storms this afternoon around 2pm. That being said, it looks like a low to mid-level boundary is sliding south around Southwestern Nebraska. Satellite imagery shows a line of clouds moving south in this area with surface observations keeping winds from the south. Radar is showing showers and storms developing along this. While they currently aren't long live or strong, this line could interfere with the forecast. The current forecast is for the instability to increase across the area as the day goes on, allowing a few strong to severe storms to develop along the surface low convergence zone. With CAPE around 3000 J/KG and mid level lapse rates around 8 C/km, large to very large hail is the main threat. The main hindrance for hail looks to be effective shear around 30 kts, which would favor pulsing or clustering storms. Wind gusts around 60 to 70 mph are also possible as storms lower back down. As mentioned above, will be watching that northern convergence zone as it may be able to fire up additional storms for northern portions of the area, similar to what it is doing around the noon hour. The hazards would be the same with these storms. For the evening, any initial storms that form this afternoon should either dissipate (due to low shear) or move south out of the area. We will then need to watch for storms from the northwest that are forecast to develop along the higher terrain. That being said, instability is forecast to lower around sunrise and effective shear remain low which should cause most to dissipate before they reach the area. That being said, storm outflows might allow for additional development and help keep the wind threat going through the evening and early overnight hours. Overall storm coverage should remain isolated to scattered due to weak forcing. Greater coverage is more likely if multiple outflow boundaries begin to move across the area. Late tonight, any lingering storms should dissipate and allow for mostly clear skies across the area. However, some low clouds and fog could develop across the eastern half of the area as higher pressure remains to the east, keeping winds generally from the east. With the slight upslope flow and forecast moisture advection, it could be another dreary morning for the eastern half of the area. Tomorrow, the upper ridge over the southwest is forecast to begin slowly expand towards the Plains and amplifying. With it, the area is forecast to be a bit warmer around 90 along with mostly sunny skies. Winds are forecast to become stronger as a low develops along the Front Range with the higher surface pressure east of the area. Speeds could reach 15 to 30 mph with gusts to 40 mph, especially for western portions of the area. There is another chance for storms during the afternoon and evening hours, though the chances are a little more conditional. It will depend on if storms can form along the higher terrain, or if a subtle convergence boundary can form along the edge of the low pressure. If storms form, they would have the same potential hazards as today. The current forecast continue to favor more isolated storms, especially with some upper subsidence trying to setup over the area. Any storms that form should end before midnight. Tomorrow night, skies are forecast to slowly clear with low temperatures dropping towards the lower 60s. Winds are forecast to maybe be a little lower, but remain around 10 to 20 mph with the pressure gradient remaining fairly tight. && .LONG TERM /TUESDAY THROUGH SUNDAY/... Issued at 1222 PM MDT Sun Aug 3 2025 Tuesday-Thursday, the upper ridge over the southwest is forecast to expand more into the South-Central High Plains and over the area. With the expanding ridge, temperatures are forecast to warm above average again into the mid-upper 90s and 100s. The hottest day is currently forecast to be Thursday, with the possibility of heat index values reaching the 100s. Will keep an eye out for the potential for heat advisory criteria. Storm chances linger, but should be fairly low due to the broad upper subsidence. That being said, the area is forecast to be on the upper part of the ridge, which means shortwaves could influence the area during the afternoon/evening hours and provide some forcing for greater storm development. Finally, the other conditions to keep an eye on is the potential for some critical fire weather conditions. As we get warmer and drier, there is the possibility that wind gusts could reach 30 mph while RH is dropping into the teens (mainly for counties along the Colorado border). Friday-Sunday, the upper ridge is forecast to be flattened and retreat more to the southwest as some upper troughs try and swing through the Northern Plains. If the troughs don't move in fast enough, Friday could be another day with temperatures and heat index values in the 100s. Otherwise, temperatures should cool back to the 80s and 90s, with increased chances for storms due to the additional forcing moving through the area. Severe weather will remain possible through the week. Severe chances should also be higher this upcoming weekend with the potential systems sweeping through the Plains. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 1103 AM MDT Sun Aug 3 2025 For KGLD... VFR conditions are forecast through the period. The main concern is for the possibility of storms forming over/near the terminal between 20-23Z. If these storms form, they may become severe with large to very large hail as the main threat. After 00Z, the chances for storms drop off and winds should stabilize form the south around 10 kts or less. There is a 10% chance that enough moisture shifts east to give some low ceilings around 1000ft around 12Z. For KMCK... VFR conditions are forecast for most of the period. There could be some nearby showers and storms for the first two hours, though recent radar scans around 17Z had everything lowering and shifting east. For the afternoon and evening, there are chances for storms, but chances are generally below 20% with no clear time when storms would try and move over the terminal. Generally, storms would come from the north if they did move over. Otherwise, conditions may reach IFR levels between 09-17Z depending on how much moisture can remain in the area. Be alert for ceilings around 500-1000ft, and visibility around 3SM. If drier air can mix in from the west, then conditions will remain VFR instead. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...None. CO...None. NE...None. && SHORT TERM...KAK LONG TERM...KAK AVIATION...KAK
Hazardous weather outlook, Aug 3, 1:48 PM CDT, 2 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1248 PM MDT Sun Aug 3 2025 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-041900- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 1248 PM MDT Sun Aug 3 2025 /148 PM CDT Sun Aug 3 2025/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TODAY AND TONIGHT... Isolated to widely scattered severe storms are possible south of Highway 36 after 2pm today. Any storm that develops will have the capability to produce large to very large hail, damaging winds and localized blowing dust resulting in visibilities less than one mile. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Isolated strong to severe storms are possible again Monday and Tuesday with large hail and damaging winds the primary hazards at this time. The favored time for storm activity looks to be from 2 PM MT to 9 PM MT. .SPOTTER INFORMATION STATEMENT... Any reports of severe weather or reduced visibility in blowing dust is appreciated!
In the hours before
Special weather statement, Aug 3, 3:01 PM CDT, 1 hour 42 minutes before
Special Weather Statement National Weather Service Goodland KS 201 PM MDT Sun Aug 3 2025 KSZ013-027-032030- Wallace KS-Sherman KS- 201 PM MDT Sun Aug 3 2025 ...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN WALLACE AND SOUTHEASTERN SHERMAN COUNTIES THROUGH 230 PM MDT... At 201 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles south of Goodland, moving southeast at 20 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. This storm will remain over mainly rural areas of northeastern Wallace and southeastern Sherman Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3930 10183 3930 10156 3907 10148 3907 10182 TIME...MOT...LOC 2001Z 336DEG 17KT 3922 10169 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH KAK
Local storm report, Aug 3, 3:29 PM CDT, 1 hour 14 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
229 PM MDT Sun Aug 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM Hail 11 SSE Caruso 39.19N 101.76W
08/03/2025 E1.75 Inch Sherman KS Public
Reported via Social Media.
&&
NDLocal storm report, Aug 3, 4:19 PM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
319 PM MDT Sun Aug 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM Hail 5 SE Seguin 39.28N 100.53W
08/03/2025 E1.00 Inch Sheridan KS Public
Reported between 2:55 and 3:05 pm MDT.
&&
NDLocal storm report, Aug 3, 4:22 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
322 PM MDT Sun Aug 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM Hail 7 S Goodland 39.25N 101.71W
08/03/2025 E1.75 Inch Sherman KS Public
Up to Golf ball sized hail reported for 20
minutes. 0.55 inches of rainfall accompanied
the thunderstorm.
&&
NDLocal storm report, Aug 3, 4:26 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
326 PM MDT Sun Aug 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM Hail Gove 38.96N 100.49W
08/03/2025 M0.70 Inch Gove KS Emergency Mngr
&&
NDThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 9:12 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wichita | 48 min |
| Aug 2, 10:31 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins, Sheridan, Thomas | 44 min |
| Aug 2, 11:08 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Norton, Rawlins, Sheridan, Thomas | 39 min |
| Aug 3, 3:01 PM CDT | Special Weather Statement | GLD | Sherman | 29 min |
| Aug 3, 3:22 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 23 min |
| Aug 3, 3:37 PM CDT | Severe Thunderstorm Warning | GLD | Sheridan | 38 min |
| Aug 3, 3:41 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 49 min |
| Aug 3, 4:11 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Sheridan | 64 min |
| Aug 3, 4:19 PM CDT | Severe Thunderstorm Warning | GLD | Wallace | 40 min |
| Aug 3, 4:54 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wallace, Wichita | 51 min |
| Aug 3, 4:54 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 66 min |
| Aug 3, 5:12 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 63 min |
| Aug 3, 5:29 PM CDT | Tornado Warning | GLD | Greeley | 11 min |
| Aug 3, 5:31 PM CDT | Severe Thunderstorm Warning | GLD | Greeley | 44 min |
| Aug 3, 5:39 PM CDT | Tornado Warning | GLD | Greeley | 20 min |
Nearby
Tornado Warnings in Kansas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.